Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 19, 2018, 4:20 AM CDT for 11 counties in Texas. It took effect at Mar 19, 2018, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2018, 4:20 AM CDT (09:20 UTC)
- In effect from
- Mar 19, 2018, 10:00 AM CDT
- Expired
- Mar 19, 2018, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
288 WWUS74 KSJT 190920 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 420 AM CDT Mon Mar 19 2018 ...Very Strong Winds... .A cold front will bring very strong winds to West Central Texas today. TXZ049-054-066-098-099-113-114-127-128-139-140-192000- /O.NEW.KSJT.WI.Y.0003.180319T1500Z-180319T2000Z/ Fisher-Nolan-Runnels-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, BALLINGER, WINTERS, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 420 AM CDT Mon Mar 19 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 10 AM this morning to 3 PM CDT this afternoon. * TIMING...Mid morning through mid afternoon. * WINDS...From the northwest, at 20 to 30 mph, gusts to 35 mph. * IMPACTS...Potential hazardous driving conditions. Unsecured light-weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means you should expect winds of 35 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:48 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 19, 12:48 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1248 AM CDT Mon Mar 19 2018 .AVIATION... /06Z TAFS/ Look for VFR conditions to continue for the next 24 hours. As a cold front pushes across West Central Texas this morning, very gusty winds, from the northwest, will dominate. Sustained winds in the range of 18 to 20 knots will then continue across West Central Texas today. Plus, gusts in the range of 25 to 30 knots look likely. By 03Z Tuesday, expect winds to continue from the northwest or north and diminish to around 10 knots. && .PREV DISCUSSION... /issued 700 PM CDT Sun Mar 18 2018/ AVIATION... /00Z TAFS/ Expect VFR conditions to prevail across all terminals through the next 24 hours. A Pacific front will move across the region on Monday turning winds more westerly. Wind speeds will ease a little overnight before becoming gusty once again on Monday. PREV DISCUSSION... /issued 246 PM CDT Sun Mar 18 2018/ SHORT TERM... (Tonight and Tuesday) Dryline has surged east across much of the area late this morning and into the afternoon hours, with only the northern Big Country holding on to any low level moisture. Some cu has developed across this area this afternoon, and there is some possibility of a few isolated thunderstorms until around sunset. Behind the dryline, drier air and gusty winds will continue through the afternoon hours and into Monday. Several grass fires already reported across the area, with the biggest so far showing up in western Crockett County. For tonight, Pacific front will slide through the area and keep the strong west and northwest winds in place. Temperatures will cool, but only into the upper 40s and lower 50s as wind speeds just don't let up. Winds continue into Monday and may even increase a little as stronger winds aloft mix down to the surface. Temperatures will be cooler, with highs around 70 in the north to mid 70s farther south. FIRE WEATHER... Red Flag criteria easily being met across the area from Ozona to San Angelo, and approaching quickly at Sweetwater and Abilene. Will leave the warning alone for the remainder of the afternoon. Humidity recovery tonight will be limited, remaining in the 30 to 40 percent range. As temperatures climb tomorrow, humidities drop again and critical fire weather conditions will develop once more. The current Fire Weather Watch for Monday will be upgraded to a Red Flag Warning. 07 LONG TERM... (Monday night through Sunday) Colder temperatures are forecast Monday morning, behind a weak front that will move through the area late Monday afternoon or early Monday evening. Expect low temperatures generally in the low 40s, although a few low lying locations may drop into the upper 30s. Cooler temperatures are forecast on Tuesday, with highs in the mid 60s to lower 70s. A slow warm up is forecast through the end of the work week. Highs on Wednesday will be back into the 70s for most locations, with highs in the upper 70s to mid 80s forecast on Thursday. Overnight lows will generally be in the 50s. Unseasonably hot temperatures are anticipated on Friday as weak upper level ridging develops across Texas. Highs will be in the mid 80s to near 90 degrees. The unseasonably hot conditions will continue into the weekend, with highs generally in the 80s. The next large upper level trough will approach West Central Texas from the west late Sunday into Monday. Given differences in timing and strength of this feature, have opted to only include slight chance PoPs on Sunday across our southeast counties. && .PRELIMINARY POINT TEMPS/POPS... Abilene 38 65 44 76 / 0 0 0 0 San Angelo 39 70 42 78 / 0 0 0 0 Junction 40 71 42 76 / 0 0 0 0 Brownwood 41 67 40 75 / 0 0 0 0 Sweetwater 39 65 45 78 / 0 0 0 0 Ozona 38 70 44 75 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 7 PM CDT this evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels- San Saba-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. &&
Hazardous weather outlook, Mar 18, 2:12 PM CDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 212 PM CDT Sun Mar 18 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 212 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Dangerous fire weather conditions will continue this afternoon across portions of West Central Texas, mainly west of an Abilene to San Angelo to Ozona line. .DAYS TWO THROUGH SEVEN...Monday through Saturday The dangerous fire weather conditions will expand in coverage and cover all of West Central Texas on Monday, as gusty west and northwest winds combine with a very dry air mass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.